MAUDE Adverse Event Report: SYNTHES GMBH HOLDING SLEEVE-STANDARD FOR MATRIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH HOLDING SLEEVE-STANDARD FOR MATRIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.632.001
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: initial reporter facility name: (b)(6) medical center.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that on (b)(6) 2021, during a plif at l5-s for treatment of spinal canal stenosis the screw split into the screwhead and shaft when the surgeon had to extract an inserted screw.The surgeon was able to remove the two fragments of the screw and the sleeve.It was confirmed that no fragments were left in the patient¿s body.There was a less than thirty (30) minute surgical delay.The procedure was completed and the patient was reported as stable.Concomitant devices reported: pedicscr matrix 5.5 polyaxial ø7 preassm (part number 04.632.740s, lot h641918, quantity 1) this report involves one (1) holding sleeve-standard for matrix.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the received device.Visual analysis of the returned sample revealed that a small portion of the distal threaded tip was broken off.The broken piece was received at us cq.The dimensional analysis was not performed due to the post-manufacturing damage.The broken condition of the distal threaded tip was consistent with a random component failure that may have been caused by exposure to unintended/overt forces.It should be noted that as part of depuy spine¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as visual inspection of the received device confirmed the broken condition.While no definitive root cause could be determined, it is possible that the alleged broken condition may be occurred due to a random component failure that may have been caused by exposure to unintended/overt forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history lot : part # 03.632.001, synthes lot # 6705459, supplier lot # 6705459, release to warehouse date: 16 nov 2011, supplier: (b)(4), no ncr's were generated during production.Device history review : review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-STANDARD FOR MATRIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11259815
Report Number8030965-2021-00754
Device Sequence Number714964
Product Code LXH
UDI-Device Identifier07611819378056
UDI-Public(01)07611819378056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.001
Device Lot Number6705459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEDICSCR MATRIX 5.5 POLYAXIAL Ø7 PREASSM